| Model Number |
24686 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/19/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6).
Event or Problem Description
It was reported that balloon rupture occurred.The more than 50% stenosed target lesion was located in the mildly tortuous and non-calcified cephalic vein.A 6.0 x40, 40cm gladiator elite balloon catheter was advanced for dilatation.However, during second inflation at 22 atmospheres for 60 seconds, the balloon ruptured laterally.The balloon was pulled back to the sheath, and the guide wire, sheath and balloon were withdrawn together.The procedure was completed with another of the same device.No complications were reported, and the patient was stable post procedure.
Event or Problem Description
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6) hospital.The device was returned for evaluation.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A full balloon circumferential tear was identified located approximately 17mm distal of the proximal balloon markerband.The distal section of the balloon material had been pulled distally passed the distal markerband and towards the tip of the device.This type of damage potentially occurred when the device was being withdrawn through the sheath.A visual examination observed no damage to the tip of the device.A visual and tactile examination found that the shaft was detached approximately 440mm proximal from the distal tip.Multiple shaft kink.Both markerbands were undamaged and present on the shaft of the device.No other issues were identified with the device and no patient complications were reported.